Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 9, 2011, 8:56 PM EDT for Kent County, Maryland; Kent County, Delaware. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 8:56 PM EDT (00:56 UTC)
- Expired
- Aug 9, 2011, 10:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Kent County, MD
The radar
The Dover AFB radar (KDOX), 47 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
884
WWUS81 KPHI 100056
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT TUE AUG 9 2011
DEZ001-002-MDZ008-012-015-100200-
CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
856 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MIDDLETOWN...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR KENNEDYVILLE...MORGNEC AROUND
900 PM...MASSEY...GALENA AROUND 915 PM...DELANEY CORNER...CLAYTON
AROUND 930 PM...CHESWOLD...KENTON AROUND 945 PM...DOVER SPEEDWAY AND
LITTLE CREEK AROUND 1000 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3946 7597 3931 7543 3924 7538 3920 7538
3916 7540 3910 7539 3901 7543 3911 7575
3914 7576 3913 7581 3926 7619
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 9, 8:31 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 9, 8:31 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 831 PM EDT TUE AUG 9 2011 .SYNOPSIS... A FRONTAL BOUNDARY FROM THE WEST WILL PASS ACROSS OUR REGION TONIGHT. A COLD FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON WEDNESDAY EVENING WITH HIGH PRESSURE FOLLOWING FOR THURSDAY THROUGH SATURDAY. LOW PRESSURE IS ANTICIPATED TO APPROACH FROM THE WEST ON SATURDAY AND IT SHOULD PASS OVERHEAD ON SUNDAY. ANOTHER AREA OF HIGH PRESSURE IS FORECAST FOR THE EARLY PART OF THE NEW WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... AT 800 PM, A FEW ISOLATED SHOWERS WERE INDICATED BY DOPPLER RADAR, WITH ONLY 3 CLOUD TO GROUND LIGHTNING STRIKES REPORTED OVER THE ENTIRE CWA. THIS, IN COMBINATION WITH THE SETTING SUN...HAS PROMPTED US TO CANCEL THE SEVERE THUNDERSTORM WATCH WITH THE 8PM UPDATE. 30 POPS REMAIN IN THE GRIDS THROUGH THE EVENING HOURS TO CATCH ANY STRAY THUNDERSTORM THAT MAY DEVELOP, BUT NOTHING WIDESPREAD IS EXPECTED. IT APPEARS THE SURFACE COLD FRONT HAS PASSED THROUGH CENTRAL PA, BASED ON DEWPOINTS MORE THAN WIND DIRECTION, AND THE EASTWARD PROGRESSION OF THIS FRONT WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. SOME PATCHY FOG COULD DEVELOP DURING THE OVERNIGHT HOURS...ESPECIALLY NORTH OF THE MASON-DIXON LINE, SO THIS HAS BEEN ADDED TO THE GRIDS. OTHERWISE...NO MAJOR CHANGES TO THE PREVIOUS FCST. THE WIND IS FORECAST TO BECOME WESTERLY BEHIND THE FRONT LATER TONIGHT. WE ARE ANTICIPATING TEMPERATURES TO DROP INTO THE 60S LATE TONIGHT IN MUCH OF OUR REGION. THE ONLY EXCEPTIONS MAY BE URBANIZED AREAS AND LOCATIONS NEAR THE COAST. && .SHORT TERM /WEDNESDAY NIGHT/... A MID LEVEL LOW IS FORECAST TO MOVE FROM UPPER ONTARIO TONIGHT AND WEDNESDAY, ACROSS SOUTHERN QUEBEC ON THURSDAY AND FRIDAY. ANOTHER IMPULSE IN THE MID LEVEL FLOW IS EXPECTED TO PASS OVERHEAD EARLY ON WEDNESDAY WITH ONLY A FEW CLOUDS. A MORE ROBUST SHORT WAVE IS ANTICIPATED FOR WEDNESDAY EVENING. HOWEVER, MOST OF THE ENERGY SHOULD PASS ACROSS NEW YORK AND NEW ENGLAND. WE HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR OUR NORTHERN COUNTIES AT THAT TIME. ONCE THE SHORT WAVE AND ITS ASSOCIATED COLD FRONT PASS, DRY AIR WILL BEGIN TO BUILD INTO OUR REGION FROM THE NORTHWEST AND WEST. SURFACE HIGH PRESSURE FROM THE WEST IS EXPECTED FOR THURSDAY AND FRIDAY WITH DRY WEATHER AND SLIGHTLY BELOW NORMAL TEMPERATURES. && .LONG TERM /THURSDAY THROUGH TUESDAY/... HIGH PRESSURE CENTERED JUST OFF THE MID-ATLANTIC COAST LATE FRIDAY WILL CONTINUE TO SLIP FURTHER EAST, USHERING IN A MORE SOUTHWESTERLY FLOW AND ASSOCIATED INCREASE IN ATMOSPHERIC MOISTURE FOR THE FIRST PART OF THE WEEKEND. A STRONG COLD FRONT FROM THE OHIO RIVER VALLEY (THE SURFACE COMPONENT OF A LONG WAVE PATTERN CHANGE) WILL THEN APPROACH LATE SATURDAY AND CROSS THE AREA ON SUNDAY. A LARGE HIGH PRESSURE SYSTEM IS THEN EXPECTED TO BUILD IN FROM THE GREAT LAKES REGION BEGINNING MONDAY, WITH NEAR NORMAL TEMPERATURES. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. SIGNIFICANT SHOWER/TSTM ACTIVITY HAS ENDED ACROSS THE AREA AT 8 PM. WHILE A STRAY SHOWER CAN/T BE RULED OUT...ANY SUCH ACTIVITY SHOULD HAVE MINIMAL IMPACT ON AVIATION. A COLD FRONT WILL CROSS THE AREA LATE THIS EVENING WITH WINDS SHIFTING TO WEST OVERNIGHT. VFR CONDITIONS EXPECTED FOR THE MOST PART...BUT AREAS OF FOG MAY DEVELOP AND LOWER VSBYS AFTER MIDNIGHT. WED MORNING...MOSTLY CLR SKIES WITH A MODERATE WEST TO NORTHWEST WIND AFTER 14Z. OUTLOOK... THURSDAY AND FRIDAY...HIGH PRESSURE BUILDS IN WITH A MUCH DRIER AIRMASS, THEREFORE VFR. A NORTHERLY WIND SHOULD BE A BIT STRONGER THURSDAY COMPARED TO FRIDAY, HOWEVER THERE COULD BE A BIT OF A SEA/BAY BREEZE FRIDAY. SATURDAY...HIGH PRESSURE MOVES TO THE EAST WITH A SOUTHERLY FLOW DEVELOPING. THE CLOUDS MAY INCREASE A BIT WITH A WARM FRONT APPROACHING FROM THE SOUTHWEST, BUT OVERALL VFR. ANY SHOWERS OR THUNDERSTORMS SHOULD REMAIN TO OUR WEST. && .MARINE... NO MARINE FLAGS THIS FCST. SCATTERED SHOWERS AND TSTMS WILL CROSS THE WATERS LATE THIS EVENING A FRONT PASSES THROUGH THE REGION. LOCALLY HIGHER WINDS AND WAVES WILL ACCOMPANY THE TSTMS. WINDS WILL SWITCH FROM S OR SE TO A W OR NW DIRECTION WEDNESDAY. WIND SPEEDS WILL INCREASE TO AROUND 15 KTS WED WITH GUSTS TO AROUND 20 KTS. HIGH PRESSURE WILL BUILD OVER THE WATERS WED-FRI WITH A DECREASE IN WINDS AND SEAS THROUGH THE PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...JJM NEAR TERM...JJM SHORT TERM...IOVINO LONG TERM...JJM AVIATION...O'HARA/JJM MARINE...O'HARA/JJM
Hazardous weather outlook, Aug 9, 8:35 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 835 PM EDT TUE AUG 9 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-110045- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 835 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-470-110045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- 835 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 9, 4:57 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM TSTM WND DMG COFFEE RUN 39.75N 75.66W
08/09/2011 NEW CASTLE DE 911 CALL CENTER
TREES DOWN WITH SOME HOUSE DAMAGE NEAR COFFEE RUNN AND
BELLA VISTA
1230 PM TSTM WND DMG ELSMERE 39.74N 75.59W
08/09/2011 NEW CASTLE DE BROADCAST MEDIA
TREES DOWN WEST OF WILMINNTON
1237 PM FUNNEL CLOUD 2 NW WILMINGTON 39.75N 75.56W
08/09/2011 NEW CASTLE DE PUBLIC
FUNNEL CLOUD REPORTED NORTH OF WILMINTON
1240 PM TSTM WND DMG NORTH MINISTER 39.83N 75.50W
08/09/2011 NEW CASTLE DE 911 CALL CENTER
TREES DOWN
1244 PM HAIL CLAYMONT 39.80N 75.46W
08/09/2011 E1.25 INCH NEW CASTLE DE PUBLIC
1245 PM HAIL BEAR 39.62N 75.68W
08/09/2011 E1.00 INCH NEW CASTLE DE PUBLIC
1245 PM HAIL 1 NW WILMINGTON 39.74N 75.54W
08/09/2011 E1.00 INCH NEW CASTLE DE PUBLIC
1245 PM TSTM WND DMG CLAYMONT 39.80N 75.46W
08/09/2011 NEW CASTLE DE 911 CALL CENTER
TREES DOWN NORTH OF WILMINGTON
1245 PM TSTM WND DMG HOCKESSIN 39.78N 75.69W
08/09/2011 NEW CASTLE DE BROADCAST MEDIA
TREES DOWN WITH CAR AND HOUSE DAMAGE
0113 PM TSTM WND DMG LOGAN TWP 39.79N 75.36W
08/09/2011 GLOUCESTER NJ 911 CALL CENTER
TREE DOWN IN LOGAN TWP
0115 PM TSTM WND DMG WOODSTOWN 39.65N 75.33W
08/09/2011 SALEM NJ 911 CALL CENTER
TELEPHONE WIRES DOWN IN WOODSTOWN
0130 PM TSTM WND DMG MANTUA 39.79N 75.17W
08/09/2011 GLOUCESTER NJ 911 CALL CENTER
TREE DOWN IN MANTUA TWP
0140 PM TSTM WND DMG DEPTFORD TWP 39.82N 75.12W
08/09/2011 GLOUCESTER NJ 911 CALL CENTER
TREE DOWN IN DEPTFORD
0225 PM FUNNEL CLOUD MILLSTONE TWP 40.20N 74.43W
08/09/2011 MONMOUTH NJ PUBLIC
0225 PM FUNNEL CLOUD MILLSTONE TWP 40.20N 74.43W
08/09/2011 MONMOUTH NJ PUBLIC
&&
EVENT NUMBER PHI1100493 PHI1100502 PHI1100496 PHI1100494 PHI1100488
PHI1100489 PHI1100490 PHI1100495 PHI1100497 PHI1100501 PHI1100500
PHI1100499 PHI1100498 PHI1100491 PHI1100492
ROBERTSONSpecial weather statement, Aug 9, 5:13 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
513 PM EDT TUE AUG 9 2011
MDZ012-015-092215-
KENT MD-QUEEN ANNE'S MD-
513 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL AFFECT KENT AND QUEEN ANNE'S COUNTIES...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS APPROACHING CHESAPEAKE BAY SOUTHEAST OF
BALTIMORE...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE
NEAR STEVENSVILLE SOUTH...CHESTER AROUND 530 PM...GRASONVILLE AND
QUEENSTOWN AROUND 545 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3894 7637 3903 7633 3905 7629 3901 7629
3899 7624 3900 7618 3903 7625 3910 7624
3915 7628 3926 7619 3932 7587 3895 7605
3895 7609 3885 7618 3886 7622 3893 7621
3894 7624 3890 7624 3893 7628 3884 7638
FORECASTER: NIERENBERGSpecial weather statement, Aug 9, 5:48 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
548 PM EDT TUE AUG 9 2011
DEZ001-MDZ008-NJZ016>019-PAZ067>071-092315-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
548 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN
...CECIL...CHESTER...DELAWARE...GLOUCESTER ...MONTGOMERY...NEW
CASTLE...PHILADELPHIA AND SALEM COUNTIES...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS CHESTER COUNTY PENNSYLVANIA
MOVING SOUTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL AFFECT
PORTIONS OF MONTGOMERY...PHILADELPHIA...DELAWARE AND BUCKS COUNTY IN
PENNSYLVANIA AS WELL AS BURLINGTON...CAMDEN, GLOUCESTER AND SALEM
COUNTIES IN NEW JERSEY. ADDITIONALLY, NEW CASTLE COUNTY IN DELAWARE
AND CECIL COUNTY IN MARYLAND WILL BE IMPACTED BY THESE STORMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3973 7623 3973 7615 3978 7607 3987 7601
4011 7595 4024 7570 4043 7554 4020 7478
4015 7472 4017 7469 4015 7465 3970 7508
3962 7558 3969 7552 3961 7560 3953 7601
3954 7607 3970 7624
NIERENBERGSpecial weather statement, Aug 9, 6:35 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT TUE AUG 9 2011
DEZ003-MDZ019-020-100000-
CAROLINE MD-INLAND SUSSEX DE-TALBOT MD-
635 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...SUSSEX AND TALBOT
COUNTIES...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES EAST OF EASTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR TANYARD...MATTHEWS AROUND 645 PM...
PRESTON...HARMONY AROUND 700 PM...FEDERALSBURG...AGNER AROUND 715
PM...SEAFORD...BLADES AROUND 745 PM...BETHEL AND LAUREL AROUND 800
PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3857 7572 3865 7572 3869 7583 3867 7595
3863 7597 3870 7624 3873 7625 3871 7626
3873 7636 3879 7621 3876 7616 3880 7610
3881 7613 3878 7616 3880 7616 3879 7619
3887 7598 3879 7547 3853 7556
NIERENBERGSpecial weather statement, Aug 9, 6:54 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
654 PM EDT TUE AUG 9 2011
DEZ001-NJZ016>018-021>025-100015-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-NEW CASTLE DE-
SALEM NJ-
654 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAPE
MAY...CUMBERLAND...GLOUCESTER...NEW CASTLE AND SALEM COUNTIES...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR CAMDEN TO NEAR SALEM. .MOVING
SOUTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL AFFECT PORTIONS OF
SALEM...GLOUCESTER...CAMDEN...CUMBERLAND...ATLANTIC...AND CAPE MAY
COUNTIES THROUGH 815 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
LAT...LON 3933 7447 3930 7454 3922 7463 3898 7480
3908 7492 3916 7491 3920 7507 3925 7513
3959 7555 3963 7557 3969 7551 3965 7558
3971 7562 3985 7530 3988 7515 3993 7507
3983 7493 3978 7490 3978 7485 3943 7438
NIERENBERGSpecial weather statement, Aug 9, 8:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT TUE AUG 9 2011
DEZ001-002-MDZ008-012-015-100200-
CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
856 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MIDDLETOWN...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR KENNEDYVILLE...MORGNEC AROUND
900 PM...MASSEY...GALENA AROUND 915 PM...DELANEY CORNER...CLAYTON
AROUND 930 PM...CHESWOLD...KENTON AROUND 945 PM...DOVER SPEEDWAY AND
LITTLE CREEK AROUND 1000 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3946 7597 3931 7543 3924 7538 3920 7538
3916 7540 3910 7539 3901 7543 3911 7575
3914 7576 3913 7581 3926 7619
NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:34 AM EDT | Coastal Flood Statement | PHI | Queen Anne's, Talbot | 3 hr |
Nearby
Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.